MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of coil detached inside the patient.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used during a flexible ureteroscopic lithotripsy procedure in the kidney.During the procedure and inside the patient, it was noticed that the stent was fractured.The procedure was completed with another of the same device and there were no patient complications reported.The patient's condition following the procedure was reported to be stable.A photo of the complaint device was provided and showed that the coil was detached.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of coil detached inside the patient.Impact code f23 captures the reportable event unexpected medical intervention.Blocks b2, b5, h1 and h6, have been updated based on the additional information received on march 25, 2026.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used during a flexible ureteroscopic lithotripsy procedure in the kidney.During the procedure and inside the patient, it was noticed that the stent was fractured.The procedure was completed with another of the same device and there were no patient complications reported.The patient's condition following the procedure was reported to be stable.A photo of the complaint device was provided and showed that the coil was detached.Additional information was received stating that the broken stent was removed from the patient using a pair of forceps.
 
Event or Problem Description
It was reported that a polaris ultra ureteral stent was used during a flexible ureteroscopic lithotripsy procedure in the kidney.During the procedure and inside the patient, it was noticed that the stent was fractured.The procedure was completed with another of the same device and there were no patient complications reported.The patient's condition following the procedure was reported to be stable.A photo of the complaint device was provided and showed that the coil was detached.The broken stent was removed from the patient with the use of forceps.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of coil detached inside the patient.Impact code f23 captures the reportable event unexpected medical intervention.Block h11: the returned polaris ultra ureteral stent was analyzed, and during the inspection, it was found that the bladder coil detached and the suture hole torn until the tip.The device was inspected under magnification, and it was possible to see the bladder coil detached and the suture hole torn until the tip being able to confirm the reported event.Based on the information available and analysis results, it is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the bladder coil and is removed using excess force, the stent can get "detached/separated" and "torn" during the preparation affecting the performance of the device.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.A risk review was completed and confirmed that the events of "detachment of device or device component" and " were defined in the risk documentation.These events type have been accounted during product risk analysis to support acceptable risk benefits for the product.Therefore, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
POLARIS? ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24688698
Report Number2124215-2026-16299
Device Sequence Number10004223
Product Code FAD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921320
Device Catalogue NumberM0061921320
Device Lot Number0034796246
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/25/2026
04/30/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/22/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight198 LB